Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 39, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 6, 2003, 4:12 PM CDT for Logan County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2003, 4:12 PM CDT (21:12 UTC)
- Expired
- Apr 6, 2003, 4:40 PM CDT
- In force
- 28 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Logan County, AR
The radar
The Western Arkansas radar (KSRX), 69 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 2:55 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 1244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
660
WUUS54 KLZK 062112
SVRLIT
ARC083-062140-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
412 PM CDT SUN APR 6 2003
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOGAN COUNTY IN WESTERN ARKANSAS
* UNTIL 440 PM CDT
* AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF PARIS...OR ABOUT 16 MILES
EAST OF CHARLESTON...MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN LOGAN COUNTY AROUND 430 PM CDT
THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL
MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN
ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO INDOORS
UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3541 9354 3532 9329 3517 9371 3532 9379
3541 9349
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 4:00 PM CDT, 12 minutes earlier.
Area forecast discussion, Apr 6, 4:00 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 PM CDT SUN APR 6 2003 KLZK RADAR SHOWS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE AREA. A WARM FRONT ACROSS SOUTHERN ARKANSAS HAS PRODUCED A WIDE RANGE OF TEMPERATURES ACROSS THE CWA. THE SEVERE THUNDERSTORM CHANCE SHOULD NOT LAST PAST MIDNIGHT ACROSS MUCH OF THE AREA. THE COLD FRONT ACROSS OKLAHOMA WILL MOVE THROUGH ARKANSAS BY MONDAY MORNING. HIGH PRESSURE MOVES IN FOR MONDAY. HOWEVER A LOW WILL MOVE UP FROM THE TEXAS COAST AND BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY NIGHT AND TUESDAY. HIGH PRESSURE WILL MOVE IN AND TUESDAY NIGHT THROUGH SUNDAY SHOULD BE MOSTLY CLEAR. HAD TO GO MUCH LOWER THAN THE MAV TEMPERATURES. MODELS HAVE NOT PICKED UP ON THE COLD AIR YET APPARENTLY. HRO 36 60 34 50 / 70 5 20 20 LIT 40 73 42 55 / 80 5 20 20 HOT 41 73 42 56 / 80 5 20 20 PBF 44 76 45 57 / 90 10 20 20 .LZK...NONE.
Hazardous weather outlook, Apr 6, 5:00 AM CDT, 11 hours 12 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT EARLY THIS MORNING...A STATIONARY FRONT WAS LOCATED JUST TO THE SOUTH OF ARKANSAS. THE BOUNDARY IS FORECAST TO RETURN SLOWLY NORTHWARD BACK INTO THE STATE LATER TODAY AS LOW PRESSURE TRACKS EASTWARD FROM OKLAHOMA. SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE TODAY AS THE WARM FRONT LIFTS SLOWLY NORTHWARD. BY THIS AFTERNOON AND EVENING...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP IN THE WARM AND UNSTABLE AIRMASS SOUTH OF THE WARM FRONT ACROSS CENTRAL AND SOUTHERN ARKANSAS. SOME OF THESE STORMS WILL LIKELY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. OVER NORTHERN ARKANSAS...THE GREATEST SEVERE WEATHER THREAT TODAY AND EARLY TONIGHT IS LIKELY TO BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TO BE REQUIRED LATER TODAY AND EARLY TONIGHT...ESPECIALLY OVER THE SOUTHERN HALF OF ARKANSAS. 44
In the hours before
Local storm report, Apr 6, 11:30 AM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1130 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 AM 4 SW FRESNO AR .88 INCH HAIL
04/06/03 LINCOLN NICKEL SIZE HAIL AT
CANE CREEK STATE PARK.
28Local storm report, Apr 6, 11:50 AM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1150 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1038 AM CASSCOE AR 1.75 INCH HAIL
04/06/03 ARKANSAS REPORTED BY PUBLIC.
1050 AM HOLLY GROVE AR 1.75 INCH HAIL
04/06/03 MONROE REPORTED BY PUBLIC.
28Local storm report, Apr 6, 12:03 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1203 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1153 AM 3 S EDGEMONT AR .88 INCH HAIL
04/06/03 CLEBURNE REPORTED BY STORM
SPOTTER.
28Local storm report, Apr 6, 1:40 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
140 PM CDT SUN APR 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 AM LODGES CORNERS AR WIND DAMAGE
04/06/03 ARKANSAS CAR BLOWN OFF THE HIGHWAY
AND OVERTURNED.
22Local storm report, Apr 6, 2:21 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
221 PM CDT SUN APR 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1025 AM 1 SE ALMYRA AR 2.75 INCH HAIL
04/06/03 ARKANSAS PUBLIC REPORTS OF HAIL UP
TO BASEBALL SIZE JUST
SOUTHEAST OF ALMYRA. HAIL
COVERED THE GROUND...BROKE
WINDSHIELDS... AND DENTED
CARS. SOME HAIL WAS STILL
ON THE GROUND 4 HOURS
LATER.Local storm report, Apr 6, 3:00 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
300 PM CDT SUN APR 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 AM 2 N REYDELL AR .75 INCH HAIL
04/06/03 JEFFERSON REPORTED BY
STORM SPOTTER
1125 AM 3 W CABOT AR .75 INCH HAIL
04/06/03 LONOKE REPORTED BY
PUBLIC
1125 AM 7 NNE JACKSONVILLE AR .75 INCH HAIL
04/06/03 PULASKI REPORTED BY
PUBLIC
22The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:50 AM CDT | Severe Thunderstorm Warning | LZK | Bradley | 40 min |
| Apr 6, 9:23 AM CDT | Severe Thunderstorm Warning | LZK | Drew | 27 min |
| Apr 6, 9:37 AM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 33 min |
| Apr 6, 10:03 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson | 32 min |
| Apr 6, 10:34 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 31 min |
| Apr 6, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 30 min |
| Apr 6, 11:17 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski, White | 38 min |
| Apr 6, 2:19 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 41 min |
| Apr 6, 3:28 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 32 min |
| Apr 6, 3:59 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 31 min |
| Apr 6, 4:01 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 29 min |
| Apr 6, 4:22 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 28 min |
| Apr 6, 4:34 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 31 min |
| Apr 6, 4:48 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 47 min |
| Apr 6, 4:54 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Pope, Searcy | 51 min |
| Apr 6, 5:35 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry | 35 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.